I’m starting 10mg x2 Teva tamoxifen (after a battle with my GP to prescribe it!) and I keep reading the evening is best for less side effects.
When do most people take theirs? If it’s in the evening do you take it with dinner or just before bed?
Im dreading taking it after reading all the horror stories but figured it can’t be as bad as the nearly 12 months of chemo I’ve had.
I’m 36 and pre-menopausal, my oncologist said younger women get less side effects but I’m not so sure. Any reassurance especially if you’re on Teva and under 40yrs would be great!
Sorry I also wanted to ask why younger women are given zolodex injections alongside their tamoxifen? Is it only if you’re wanting to preserve your fertility? Or is it to stop your periods if the tamoxifen doesn’t stop them? I really don’t want those injections on top of the tamoxifen and I’m on Kadcyla until the end of the year
Hi @pollypolly36 - I’ve been on Tamoxifen, usually 20mg but sometimes 2x10mg when they couldn’t get the 20mg. I have always taken mine in the evenings, I started taking with dinner but now I take at bedtime. I chose the evening because I hoped I would sleep through any side effects, but I haven’t noticed any difference between dinner and bedtime, that just sort of happened and was easier for me to remember!
I have some hot flushes, usually from about 3am onwards, or maybe I’m in a lighter sleep and notice them more but otherwise touch wood that’s about it. So although you will be warned about side effects you won’t necessarily get any, or they may be mild. I also don’t know what is related to Tamoxifen and what to the menopause. If they aren’t manageable then do speak to your team, or even try a different brand. I started with Teva and when that became hard to get I have Wockhardt. Some doctors say the brand doesn’t make a difference but I’ve read so many stories about people saying it does. Good for you making sure your GP prescribed a certain brand, Teva seems to be the one most people prefer.
I really hope you don’t get any side effects, happy to answer any more questions you think of - sorry I can’t answer the second one though. Evie xx
Thanks so much Evie, that’s really good to know and I appreciate your reply!
I kept reading Teva has less side effects, but annoyingly it’s so hard to get hold of and it’s one of the most expensive so my GP did it reluctantly. I think it’s because I’m still on immunotherapy and suffering with side effects from that I didn’t want to add another lot on top so he relented.
I took mine at dinner last night and built it up so much, which I know is ridiculous. I’ve been so scared to take it mainly because it’s a long time to be on medication and no one wants to be put through an early menopause. I had a restless sleep last night and woke in the early hours hot, but I can’t imagine the Teva would’ve worked that quickly! I’m trying not to look for side effects as who knows what’s causing what with this treatment.
Hopefully it does the job and I stay cancer free, that’s what I have to keep reminding myself xx